Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Tallahassee, FL

July 11, 2016Grady County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 11, 2016, 3:25 PM EDT for Grady County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2016, 3:25 PM EDT (19:25 UTC)
Expired
Jul 11, 2016, 4:15 PM EDT
In force
50 min
Issued by
NWS Tallahassee, FL

County Grady County, GA

The radar

The Tallahassee radar (KTLH), 38 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

769 
WWUS82 KTAE 111925
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT MON JUL 11 2016
 
FLZ016-017-GAZ157-112015-
LEON FL-GADSDEN FL-GRADY GA-
325 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...NORTHERN
LEON AND SOUTHERN GRADY COUNTIES UNTIL 415 PM EDT...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF HAVANA...MOVING NORTHEAST AT
20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAIRO...WHIGHAM...LAKE IAMONIA...RENO...DARSEY...PRINCES STILL...
CALVARY...GRADY CO A/P...ROCKY HILL...NICKLEVILLE AND CONCORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3061 8427 3067 8439 3069 8438 3070 8438
      3092 8432 3089 8415 3080 8408
TIME...MOT...LOC 1924Z 221DEG 16KT 3069 8432 

$$

ADL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:09 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 11, 3:09 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
309 PM EDT MON JUL 11 2016

.NEAR TERM [Through Tonight]...

Scattered convection will continue across the area this afternoon
through around sunset and then rapidly diminish. The RAP forecasts
WMSI (Wet Microburst Severity Index) values from 60-80 across the
area through the remainder of the afternoon, so a few stronger
storms with an isolated pulse severe storm or two remain possible.
Overnight lows will generally range from the mid 70s inland to
near 80 along the coast.

.SHORT TERM [Tuesday Through Wednesday Night]...

Ridging from the Bermuda high extends well westward into our area at
the lower levels, with a rift between the Bermuda high and another
area of high pressure over the southwestern states that's left our
area under the influence of a weak upper level trough. Influence
from this weak upper level trough will be quite limited however, and
the main forcing will be from smaller scale factors such as our
diurnal seabreeze fronts and from outflow boundaries and boundary
collisions. Moderate flow (<10 knots) will be from the S/SE at the
1000-700 mb level both Tuesday and Wednesday will favor the
development of sea-breeze thunderstorms over north Florida,
particularly in the western Big Bend. With moderate moisture and
instability on tap, there will be chances for strong to borderline
severe thunderstorms both days, mostly focused along the Panhandle
and western Big Bend. Temperatures will remain seasonably warm
with highs in the low to mid 90s (and max apparent temperatures
around 100) and lows in the mid 70s.

.LONG TERM [Thursday Through Monday]...

The pattern over the southeast will remain largely unchanged until
the weekend when the upper level extent of the Bermuda high builds
westward over north Florida. Chances for thunderstorms will be
what is climatologically normal for this time of year, 30-40%
chances across the tri-state area each afternoon and about 20%
overnight over land as thunderstorm coverage dissipates as well
as offshore when the land-breeze moves out over the coastal
waters. Temperatures will remain slightly above normal with highs
in the mid 90s and lows in the mid 70s.

&&

.AVIATION [Through 18Z Tuesday]...

Scattered showers and storms have developed mainly west of a line
from ECP to DHN in an area of better instability and lift. Hi Res
models depict a slow shift to the northeast with additional
development east of this area. DHN and TLH stand the better
chances of experiencing with less chances at the other TAF sites.
Primary VFR except underneath convection where tempo MVFR will be
common. Predominate VFR returns overnight. Possible MVFR vsbys at
sites that do experience rainfall this afternoon around 12Z.

&&

.MARINE...

Winds are expected to remain below 15 knots for the next several
days with seas of 2 feet or less. The main concern for marine
operators will be our daily chances for thunderstorms, which could
cause very localized areas of higher winds and seas.

&&

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the next
several days.

&&

.HYDROLOGY...

Scattered thunderstorms the next several days may cause localized
areas of heavy rainfall, but no widespread heavy rain or flooding
is expected.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  95  75  96  76 /   0  30  10  30  20
Panama City   79  89  79  89  79 /  10  20   0  30  10
Dothan        74  93  74  94  75 /  10  30  10  30  10
Albany        74  95  75  96  75 /  10  10  10  20  20
Valdosta      73  95  74  96  74 /  10  30  20  30  30
Cross City    73  94  74  95  75 /  10  30  10  30  30
Apalachicola  78  90  78  91  78 /  10  20  10  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...DVD
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...Scholl
MARINE...Moore
FIRE WEATHER...DVD
HYDROLOGY...Moore

In the hours before

Special weather statement, Jul 11, 2:57 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 PM EDT MON JUL 11 2016

FLZ016-017-111945-
LEON FL-GADSDEN FL-
257 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GADSDEN AND NORTH CENTRAL
LEON COUNTIES UNTIL 345 PM EDT...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDWAY...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIDWAY...HAVANA...TALLAHASSEE...CONCORD...HINSON...SCOTLAND...
GIBSON...TALLAHASSEE COML AIRPORT...KILLEARN LAKES...
ORCHARD POND AND LAKE JACKSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3044 8443 3049 8453 3069 8440 3059 8420
TIME...MOT...LOC 1857Z 226DEG 16KT 3051 8445

ADL
Local storm report, Jul 11, 3:04 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     6 WNW FORT GAINES       31.66N 85.13W
07/10/2016                   HENRY              AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN ALONG COUNTY ROAD 97.

&&

DVD
Local storm report, Jul 11, 3:07 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     6 WNW FORT GAINES       31.66N 85.13W
07/11/2016                   HENRY              AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN ALONG COUNTY ROAD 97.
            CORRECTED DAY TO JULY 11

&&

DVD
Special weather statement, Jul 11, 3:17 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 PM EDT MON JUL 11 2016

GAZ122-124-112000-
TERRELL GA-RANDOLPH GA-
317 PM EDT MON JUL 11 2016

...SPECIAL WEATHER STATEMENT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CUTHBERT...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DAWSON...SHELLMAN...PARROTT...YEOMANS...GRAVES...WADES...
GOFFS MILL...CHAMBLISS...OAKVILLE...PACHITLA...BENEVOLENCE...
MARTINS CROSSROADS AND BROOKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3192 8480 3192 8469 3193 8468 3192 8468
      3192 8445 3177 8440 3166 8470 3192 8484
      3192 8481 3193 8481 3193 8480
TIME...MOT...LOC 1917Z 238DEG 18KT 3182 8471

ADL
Local storm report, Jul 11, 3:22 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     1 SSE BLAKELY           31.37N 84.93W
07/11/2016                   EARLY              GA   LAW ENFORCEMENT

            A TREE AND A POWER LINE WERE BLOWN DOWN ON LIBERTY
            STREET.

&&

DVD
Special weather statement, Jul 11, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT MON JUL 11 2016

FLZ016-017-GAZ157-112015-
LEON FL-GADSDEN FL-GRADY GA-
325 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...NORTHERN
LEON AND SOUTHERN GRADY COUNTIES UNTIL 415 PM EDT...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF HAVANA...MOVING NORTHEAST AT
20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAIRO...WHIGHAM...LAKE IAMONIA...RENO...DARSEY...PRINCES STILL...
CALVARY...GRADY CO A/P...ROCKY HILL...NICKLEVILLE AND CONCORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3061 8427 3067 8439 3069 8438 3070 8438
      3092 8432 3089 8415 3080 8408
TIME...MOT...LOC 1924Z 221DEG 16KT 3069 8432

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:51 PM EDTSpecial Weather StatementTAEWalton24 min
Jul 11, 1:27 PM EDTSpecial Weather StatementTAEHolmes33 min
Jul 11, 2:57 PM EDTSpecial Weather StatementTAELeon48 min
Jul 11, 3:35 PM EDTSpecial Weather StatementTAEGadsden40 min
Jul 11, 4:21 PM EDTSpecial Weather StatementTAEGadsden39 min
Jul 11, 6:22 PM EDTSpecial Weather StatementTAEGilchrist38 min
Jul 11, 2:15 PM EDTSpecial Weather StatementTAEClay45 min
Jul 11, 2:38 PM EDTSevere Thunderstorm WarningTAEEarly, Miller37 min
Jul 11, 2:39 PM EDTSpecial Weather StatementTAEClay, Quitman, Randolph51 min
Jul 11, 2:56 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Early34 min
Jul 11, 3:17 PM EDTSpecial Weather StatementTAERandolph, Terrell43 min
Jul 11, 3:26 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty, Early, Lee, Mitchell and 1 more23 min
Jul 11, 3:55 PM EDTSpecial Weather StatementTAEThomas50 min
Jul 11, 3:56 PM EDTSpecial Weather StatementTAEDougherty, Lee49 min
Jul 11, 4:07 PM EDTSpecial Weather StatementTAEDecatur53 min
Jul 11, 4:50 PM EDTSpecial Weather StatementTAEThomas40 min
Jul 11, 1:19 PM EDTSpecial Weather StatementTAEDale26 min
Jul 11, 1:39 PM EDTSpecial Weather StatementTAEHenry51 min
Jul 11, 1:46 PM EDTSpecial Weather StatementTAEHouston44 min
Jul 11, 2:00 PM EDTSevere Thunderstorm WarningTAEHenry30 min
Jul 11, 2:05 PM EDTSpecial Weather StatementTAEHouston40 min
Jul 11, 2:14 PM EDTSevere Thunderstorm WarningTAEHenry, Houston31 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.